The semi-simplicity manifold on arbitrary banach spaces

Ralph DeLaubenfels, Shmuel Kantorovitz

Research output: Contribution to journalArticlepeer-review

6 Scopus citations


For an arbitrary linear (possibly unbounded) operator A on a Banach space, with real spectrum, we construct a maximal continuously embedded Banach subspace on which this operator has a C(R) functional calculus. We call this subspace, Z, the semi-simplicity manifold for A. When the original Banach space does not contain a copy of c0, the restriction of A to Z is a spectral operator of scalar type. We construct a functional calculus, f (mapping) f(A |Z), from C(R) into the space of closed, densely defined operators on Z; when X does not contain a copy of c0, this map is defined for arbitrary Borel measurable f. We also construct continuously embedded Banach subspaces on which the Fourier transform and the Hilbert transform are spectral operators of scalar type.

Original languageEnglish
Pages (from-to)138-167
Number of pages30
JournalJournal of Functional Analysis
Issue number1
StatePublished - Oct 1995


Dive into the research topics of 'The semi-simplicity manifold on arbitrary banach spaces'. Together they form a unique fingerprint.

Cite this